Kansas, 2008Flash Flooding and Flood in Kansas, June 2, 2008
June 2, 2008 · NWS EAX · 18 events in 4 counties and zones
A complex of thunderstorms increased to severe strength across northeast Kansas, by the late morning hours of June 2, 2008. The complex continued to move southeast into west central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms increased to severe strength across northeast Kansas, by the late morning hours of June 2, 2008. The complex continued to move southeast into west central Missouri. Very large hail, damaging thunderstorm winds, and flash flooding, accompanied the storms. Hail sizes were in the half dollar to golfball size range, with baseball size hail reported near Rich Hill. In addition to the large hail, thunderstorm wind gusts estimated between 60 and 80 miles an hour, felled trees and even tore a roof off a home near Trading Post, Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 2, 8:46 AM CST, 46 minutes earlier.
Area forecast discussion, Jun 2, 8:46 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 AM CDT MON JUN 2 2008
.UPDATE...
...MESOSCALE DISCUSSION...
RECENT RADAR TRENDS SHOW A RAPID UPSWING IN CONVECTION ACROSS
EASTERN KANSAS WITH AN ARCING LINE OF ELEVATED SUPERCELLS TRACKING
ALONG THE NORTHERN EDGE OF THE GREAT PLAINS CAP. THIS MESOSCALE
CONVECTIVE COMPLEX IS BEING FED BY A MODEST 30 KNOT LOW LEVEL
JET...AND DEEP LAYER SHEAR REMAINS MORE THAN SUPPORTIVE OF
SUPERCELLS. 12Z KTOP SOUNDING SHOWED NEAR DRY ADIABATIC LAPSE RATES
IN THE 750-500MB LAYER COINCIDING WITH THE HAIL GROWTH REGION.
THUS...THE PRIMARY THREAT WITH THIS ACTIVITY WILL REMAIN LARGE AND
DESTRUCTIVE HAIL...WITH THE CAPABILITY FOR STONES LARGER THAN
BASEBALL SIZE.
IN ADDITION...AS THE INFLOW AIRMASS TO THE SOUTH OF THIS ACTIVITY
CONTINUES TO DESTABILIZE QUICKLY DUE TO STRONG INSOLATION AND INFLUX
OF NEAR 70F DEWPOINTS...THIS ACTIVITY MAY BECOME ROOTED IN THE
BOUNDARY LAYER OVER THE NEXT COUPLE OF HOURS /IF NOT SOONER/. GIVEN
THE IMPRESSIVE LOW LEVEL SHEAR AVAILABLE...THIS MAY RESULT IN AN
ADDITIONAL DAMAGING WIND AND ISOLATED TORNADO THREAT.
STORM MOTION WILL BE LARGELY DICTATED BY THE NATURE OF THE
STORMS...AS WELL AS ANY MODIFICATION OF THE INSTABILITY GRADIENT.
SUPERCELLS WILL TEND TO TRACK TOWARD THE SOUTHEAST...WITH
NON-ROTATING STORMS AND LEFT SPLITS GENERALLY OFFERING AN EAST OR
EAST-NORTHEAST MOTION.
PRIMARY THREAT AREA /GENERALLY AFTER 16Z/ WILL BE FOCUSED ALONG THE
SOUTHERN END OF THE KC METRO AND POINTS SOUTHWARD. IN ADDITION TO
THE VARIOUS AFOREMENTIONED SEVERE WEATHER THREATS...TRAINING HP
SUPERCELLS ALONG THERE CURRENT TRACK COULD EASILY PRODUCE 2-4 INCHES
OF RAIN IN VERY SHORT ORDER RESULTING IN FLASH FLOODING.
BOOKBINDER
&&
.PREV DISCUSSION...
/324 AM CDT MON JUN 2 2008/
FORECAST REMAINS VERY DIFFICULT FOR THE NEXT 24 HOURS...WITH MODEL
DISCONTINUITY ADDING TO THE COMPLEXITY. THETA-E AXIS THAT HAS
PLAGUED PARTS OF THE REGION THE PAST FEW DAYS IS ONCE AGAIN ACTIVE
TONIGHT...AS LLJ IMPINGING ON THIS BOUNDARY IS SPARKING CONVECTION
ACROSS SOUTHERN MISSOURI. IN ADDITION...SECONDARY BRANCH OF
LLJ...POINTED INTO THE NORTHERN PLAINS...IS SUSTAINING A SMALL MCS
ATTM ACROSS NE/SD AS WELL AS WEAK ISENTROPIC LIFT ALONG THE MO
RIVER. LOCALLY...PRIMARY FOCUS TODAY WILL BE ON THIS BOUNDARY AND
ASSOCIATED CONVECTIVE CHANCES THAT COME WITH IT TODAY AND TONIGHT.
MODELS ARE IN MODEST AGREEMENT THIS MORNING IN FINALLY BEGINNING TO
LIFT THIS BOUNDARY NORTHWARD AFTER 09Z AS LLJ BEGINS TO VEER
SLIGHTLY. ADDITIONALLY...WEAK SHORTWAVE BEGINNING TO LIFT OUT OF THE
LOCAL REGION EVIDENT BY LARGE TROPICAL PLUME OF MOISTURE STREAMING
NORTHWARD. IN RETURN...MODEST ISENTROPIC LIFT WILL AID IN THE
DEVELOPMENT OF ELEVATED CONVECTION ALONG THIS BOUNDARY LIKELY AFTER
12Z AND MAYBE CLOSER TO 15-18Z. MUCAPE VALUES INITIALLY ARE VERY
WEAK AS CONVECTION DEVELOPS. HOWEVER DUE TO THE SLIGHTLY SLOWER
PROGRESSION OF THIS BOUNDARY...ADVECTION OF SLIGHTLY MORE UNSTABLE
AIRMASS ALOFT WILL ALLOW MUCAPE VALUES TO JUMP TO 2000 J/KG BY LATE
MORNING/EARLY AFTERNOON. WITH AID OF MID LVL VORT MAX...CONDITIONS
MAY BE CONDUCIVE FOR SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS
WITH LARGE HAIL AND/OR DAMAGING WINDS POSSIBLE. ANOTHER POTENTIAL
CONCERN WILL BE SFC WARM FRONT LIFTING NORTHWARD IN THE AFTERNOON.
IF CONVECTION CAN INTERACT WITH THIS BOUNDARY...TORNADIC THREAT MAY
BE POSSIBLE.
QUESTIONS REALLY BEGIN TO ARISE AS TO THE EVOLUTION OF THE LATE
AFTERNOON AND EVENING HOURS...AS MODELS ARE STILL STRUGGLING WITH
HOW TO RESOLVE THESE WEAK VORT MAXES IN A MESSY FLOW PATTERN.
HOWEVER...POTENTIAL EXISTS FOR ONE OR MORE MCS TO DEVELOP ACROSS THE
NORTHERN PLAINS IN AN AREA OF HIGHER INSTABILITY AND BETTER SYNOPTIC
LIFT. REDEVELOPMENT WOULD LIKELY FORM ALONG THE MO RIVER VALLEY WITH
CORFIDI VECTORS PROPAGATING CONVECTION ALONG WARM FRONT LIKELY
RESIDING ACROSS NORTHERN MISSOURI AND EDGE OF QUICKLY INCREASING
EML. AS THE CAP INCREASES FROM THE SOUTHWEST...CONVECTION WHICH MAY
DEVELOP COULD QUICKLY BE SHOVED NORTHWARD AFTER MIDNIGHT. HAVE TRIED
TO CONCENTRATE HIGHEST POPS ALONG THE MO/IA BORDER...WITH ONLY LOW
CHANCE POPS DOWN TO I-70. SEVERE POTENTIAL MAY EXIST THROUGH THE
OVERNIGHT HOURS...ESPECIALLY IN AREAS OF EXTREME NORTHERN MISSOURI.
HEAVY RAIN MAY ALSO BE A POSSIBILITY...BUT WITH LOW CONFIDENCE ON
WHERE BOUNDARIES ARE GOING TO REMAIN...WILL NOT ISSUE FLASH FLOOD
WATCH RIGHT NOW AND ALLOW NEXT SHIFT TO REEVALUATE ONCE INITIAL
CONVECTION CAN DEVELOP THIS MORNING.
BY TUESDAY...SFC LOW SHOULD PUSH EASTWARD TOWARDS THE REGION WITH A
FRONTAL BOUNDARY BISECTING THE CWA. NAM/GFS SOUNDINGS CONTINUE TO
SHOW A VERY STOUT CAP FOR MUCH OF THE DAYTIME HOURS. I QUESTION JUST
HOW FAST MODEL GUIDANCE IS BREAKING THE CAP TUESDAY AFTERNOON.
DESPITE THE POSSIBLE PRESENCE OF A WEAK MID-LVL SHORTWAVE...RAPID
LOW-LVL COOLING MAY BE SLIGHTLY OVERDONE ATTM. HOWEVER...POTENTIAL
DOES EXIST FOR SCATTERED STRONG TO SEVERE CONVECTION AS SUFFICIENT
INSTABILITY AND SHEAR WILL BE IN PLACE. PRIMARY TIME OF CONCERN
WOULD BE AFTER 21Z AND LIKELY CLOSER TO 00Z WHEN BEST LOW-LVL
COOLING IS REALIZED.
THEN FOCUS TURNS TO NEXT DEEP UPR TROUGH THAT IS EXPECTED TO DEVELOP
ACROSS THE WESTERN CONUS BY WEDNESDAY. WEDNESDAY WILL LIKELY BE A
VERY WARM...HUMID AND WINDY DAY...AS WE WILL REMAIN CAPPED
THROUGHOUT. DID GO AHEAD AND LOWER POPS THROUGHOUT WED/WED NIGHT.
SIMILAR SITUATION ARRIVES ON THURSDAY WITH CAPPING PREVAILING
THROUGH MUCH OF THE DAYTIME HOURS. HAVE FOCUSED BETTER CHANCES OF
PRECIP TOWARDS THE EVENING HOURS AND MORE THAN LIKELY LATER SHIFTS
MAY NEED TO FOCUS POPS EVEN HIGHER IN THE THURSDAY NIGHT TIME FRAME.
SEVERE THREAT SEEMS VERY PLAUSIBLE AND WILL CONTINUE TO HIGHLIGHT IN
THE HWO. WITH FRONT LINGERING TO THE WEST...ONLY CLOUD COVER WILL
LIMIT OUR TEMPERATURES ON THURSDAY WHICH COULD APPROACH 90 DEGREES
IN MOST AREAS.
31
&&
.AVIATION...
SCATTERED SHOWERS EXPECTED AT THE TAF SITES THIS MORNING.
INSTABILITY AND FORCING MAXIMIZED BY LATE MORNING AND EARLY
AFTERNOON...SO HAVE INCLUDED TEMPO GROUP FOR SCATTERED
THUNDERSTORMS. OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE TAF
PERIOD.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 2, 4:58 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT MON JUN 2 2008
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CDT MON JUN 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
AN AREA OF THUNDERSTORMS ONGOING OVER PORTIONS OF NORTHERN KANSAS AND
SOUTH CENTRAL NEBRASKA WILL PUSH INTO NORTHEASTERN KANSAS AND
NORTHERN MISSOURI BY MID MORNING. SMALL HAIL...GUSTY WINDS AND
LOCALIZED HEAVY RAIN MAY BE POSSIBLE WITH THIS ACTIVITY.
AN ADDITIONAL CHANCE FOR SCATTERED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL PERSIST THROUGHOUT THE LATE MORNING AND AFTERNOON
HOURS OVER MUCH OF THE OUTLOOK AREA...AND THROUGH MONDAY NIGHT ACROSS
MAINLY NORTHERN MISSOURI. ALTHOUGH THE PRIMARY THREATS ARE LARGE HAIL
AND DAMAGING WINDS MONDAY AFTERNOON AND MONDAY NIGHT...AN ISOLATED
TORNADO CANNOT BE RULED OUT DURING THE AFTERNOON AND EVENING HOURS.
LOCALLY HEAVY RAINFALL MAY BE POSSIBLE ACROSS PORTIONS OF NORTHERN
MISSOURI OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE UPCOMING
WEEK...WITH THUNDERSTORM CHANCES NEARLY EVERY DAY. THERE WILL BE A
SLIGHT CHANCE OF SEVERE WEATHER LATE TUESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTH CENTRAL MISSOURI AS A STALLED BOUNDARY
REMAINS IN THE AREA. HOWEVER...UNCERTAINTY REMAINS AS TO THE LOCATION
OF THIS BOUNDARY AND WHETHER A LARGE LAYER OF WARM AIR ALOFT CAN SUPPRESS
THIS POSSIBLE THUNDERSTORM DEVELOPMENT.
THUNDERSTORMS WILL ALSO BE POSSIBLE LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING ACROSS THE REGION...WITH AN INCREASED POTENTIAL FOR
SEVERE WEATHER THURSDAY NIGHT. UNCERTAINTY STILL REMAINS AS TO THE
EXACT LOCATIONS AND TIMING OF SEVERE WEATHER...THEREFORE EMERGENCY
MANAGERS AND ALL OTHER INTERESTED PARTIES ARE URGED TO CONTINUE TO
MONITOR FOR THE LATEST FORECAST UPDATES.
GIVEN THE POTENTIAL FOR REPEATED EPISODES OF THUNDERSTORMS WITH HEAVY
RAINFALL THIS WEEK...FLOODING OF RIVERS AND STREAMS MAY BECOME A CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING ACROSS THE ENTIRE
OUTLOOK AREA...AND THROUGH THE OVERNIGHT HOURS IN NORTHERN MISSOURI.
DUX
In the hours before
Special weather statement, Jun 2, 8:47 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 AM CDT MON JUN 2 2008
KSZ103>105-MOZ028-021600-
JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
947 AM CDT MON JUN 2 2008
...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...NORTHERN JOHNSON...
SOUTHERN PLATTE AND WYANDOTTE COUNTIES UNTIL 1100 AM CDT...
AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES SOUTHWEST
OF MUSCOTAH TO 34 MILES SOUTHWEST OF MUSCOTAH TO 34 MILES SOUTHWEST
OF TONGANOXIE...MOVING EAST AT 40 MPH.
THESE STORMS WILL BE NEAR...
LINWOOD BY 1035 AM CDT.
TONGANOXIE AND DE SOTO BY 1040 AM CDT.
OLATHE AND BONNER SPRINGS BY 1050 AM CDT.
EDWARDSVILLE...BASEHOR AND LAKE QUIVIRA BY 1055 AM CDT.
EASTON...SHAWNEE...LANSING AND LEAVENWORTH BY 1100 AM CDT.
THE TOWNS OF RENO...CLEARVIEW CITY...JARBALO...MONTICELLO...ZARAH...
LAKE OF THE FOREST...LACKMANS...HOLLIDAY...FAIRMOUNT AND PIPER ARE
ALSO IN THE PATH OF THESE STORMS.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
MJ
Event by event
12 hail, 2 flash flood, 2 thunderstorm wind, 1 lightning, 1 flood. Local standard time, as filed.
Lightning, Leavenworth
- When
- June 2, 9:32 AM CST
- Where
- Leavenworth County, Basehor
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 39.130, -94.930
A 36 year old female was standing in the doorway of her home, when lightning struck nearby. She was transported to the hospital complaining of deafness.
Hail, Linn
- When
- June 2, 9:56 AM CST
- Where
- Linn County, 2.71 mi W of Centerville
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.220, -95.070
Hail, Linn
- When
- June 2, 10:01 AM CST
- Where
- Linn County, 2.71 mi W of Centerville
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.220, -95.070
Hail, Linn
- When
- June 2, 10:12 AM CST
- Where
- Linn County, 2.28 mi WSW of Mound City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.140, -94.860
Hail, Linn
- When
- June 2, 10:18 AM CST
- Where
- Linn County, 0.69 mi S of Mound City
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.140, -94.820
Hail, Linn
- When
- June 2, 10:25 AM CST
- Where
- Linn County, 0.69 mi S of Mound City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.140, -94.820
Hail, Linn
- When
- June 2, 10:30 AM CST
- Where
- Linn County, 2.76 mi S of Prescott
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.030, -94.700
Hail, Linn
- When
- June 2, 10:34 AM CST
- Where
- Linn County, 2.76 mi S of Prescott
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.030, -94.700
Hail, Linn
- When
- June 2, 10:54 AM CST
- Where
- Linn County, 1.38 mi S of Centerville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.200, -95.020
Hail, Linn
- When
- June 2, 10:59 AM CST
- Where
- Linn County, 0.69 mi S of Mound City
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.140, -94.820
Hail, Linn
- When
- June 2, 11:08 AM CST
- Where
- Linn County, 0.54 mi W of Pleasanton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.180, -94.710
Flash Flood, Leavenworth
- When
- June 2, 11:10 AM CST to 5:10 PM CST
- Where
- Leavenworth County, 2.77 mi E of Tonganoxie to 2.11 mi E of Tonganoxie
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.126, -95.029
Portions of Kansas Routes 24/40 were closed due to high water.
Thunderstorm Wind, Miami
- When
- June 2, 11:30 AM CST
- Where
- Miami County, 1.08 mi W of Osawatomie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.500, -94.950
Miami county sheriff reported power lines were downed in Osawatomie.
Hail, Linn
- When
- June 2, 11:30 AM CST
- Where
- Linn County, 0.69 mi S of Mound City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.140, -94.820
Hail, Linn
- When
- June 2, 12:05 PM CST
- Where
- Linn County, 0.54 mi W of La Cygne
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.350, -94.760
Thunderstorm Wind, Linn
- When
- June 2, 12:10 PM CST
- Where
- Linn County, 1.09 mi E of Trading Post
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.250, -94.660
A roof was blown off a home.
Flash Flood, Johnson
- When
- June 2, 1:36 PM CST to 7:36 PM CST
- Where
- Johnson County, 2.76 mi N of Edgerton to 2.9 mi WNW of Gardner Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.810, -95.000
Johnson county law enforcement reported, that 159th Street from Evening Star Road west to the Douglas county line, was closed due to flash flooding.
Flood, Linn
- When
- June 2, 1:49 PM CST to 7:49 PM CST
- Where
- Linn County, 0.54 mi E of La Cygne to 1.56 mi SE of La Cygne
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -94.740
Water was reported over Highway 152 east of La Cygne.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 2, 20081 injured · $5.0 million · 4.25 in hail · 72 events
- Tornadoes and Flash Flooding in Missouri, June 2, 20082 injured · $300,000 · EF0 · 37 events
- Hail in Kansas, June 2, 2008$1.1 million · 2.75 in hail · 8 events
- Hail in Colorado, June 2, 2008$325,000 · 4.25 in hail · 9 events
- Flash Flood and Hail in South Dakota, June 2 to 3, 2008$220,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in South Dakota, June 2 to 3, 2008$180,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 2, 2008$70,000 · 2 in hail · 12 events
- Damaging Wind in Florida, June 2, 2008$75,000 · 56 kt wind · 1 event
- Flash Flood and Hail in North Dakota, June 2, 2008$50,000 · 0.88 in hail · 2 events
- Hail and Damaging Wind in Wyoming, June 2 to 3, 2008$25,000 · 2.75 in hail · 7 events
- Damaging Wind in Tennessee, June 2, 2008$30,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Missouri, June 2 to 3, 2008$17,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120146, 112315, 112326, 112317, 112318, 112327, 112316, 112319, 112324, 112325, 112323, 112328, 112321, 112330, 112320, 112322, 112314, 120170.